| Catalog Number |
ASC4830-01 |
| Medical Device Problem Codes |
Degraded (1153); Overheating of Device (1437); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew.Device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a surgery, a super multivac wand's electrode head suffered from burning and the metal electrode fell off, which seriously affected the use during the operation.After careful search under the joint microscope for multiple times, all the fragments were finally removed.The procedure was resumed, using an equivalent s+n back-up; yet it is unknown if there was a surgical delay.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).B5 and h6 updated.
Event or Problem Description
It was reported that, during a rotator cuff repair, a super multivac wand's electrode head suffered from burning and the metal electrode fell off, which seriously affected the use during the operation.After careful search under the joint microscope for multiple times, all the fragments were finally removed by suction.No damage or burn was caused due to the overheating of the device.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.The patient's status is good.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 b5 and h6: event description updated and medical device problem code updated only to "detachment of device or device component".
Event or Problem Description
It was reported that, during a rotator cuff repair, a super multivac wand's electrode head suffered from burning and the metal electrode fell off, which seriously affected the use during the operation.After careful search under the joint microscope for multiple times, all the fragments were finally removed by suction.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.The patient's status is good.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found in the first image the tip and part of the wands' shaft, however, the tip was not clearly visible and could not be evaluated.The second image showed a portion of what appeared to be an electrode lying on gauze.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the identified malfunction include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences: (1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.4) activating the device above recommended settings for prolonged periods of time).Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.The entire electrode is missing from use.A functional evaluation revealed the wand cannot be tested for activation due to the damage of the electrode.The resistance measured at 0.90 kilo ohms.An image evaluation was performed and found in the first image the tip and part of the wands' shaft, however, the tip was not clearly visible and could not be evaluated.The second image showed a portion of what appeared to be an electrode lying on gauze.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a component failure.Factors that could have contributed to the identified malfunction include (1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.4) activating the device above recommended settings for prolonged periods of time.Based on this investigation, the need for corrective action is not indicated.